Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 134, NWS Albany, NY

August 18, 2017Fulton County, Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 18, 2017, 7:53 PM EDT for Fulton County, Hamilton County, Herkimer County, New York. It was in force for 22 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2017, 7:53 PM EDT (23:53 UTC)
Expired
Aug 18, 2017, 8:15 PM EDT
In force
22 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 75 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 7:57 PM EDTTSTM WND DMG1 Nw Gravesville, NYMULTIPLE TREES DOWN ON SIMPSON RD
Aug 18, 7:57 PM EDTTSTM WND DMG3 Nw Gravesville, NYTREES AND WIRES DOWN ON DOVER ROAD
Aug 18, 8:02 PM EDTTSTM WND DMG1 Sse Russia, NYMULTIPLE TREES DOWN ON RUSSIA ROAD
Aug 18, 8:02 PM EDTTSTM WND DMG2 N Gravesville, NYTREES AND WIRES DOWN
Aug 18, 8:02 PM EDTTSTM WND DMGRussia, NYTREES DOWN ON MILITARY RD NEAR MILL RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 362 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
362 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

082 
WUUS51 KALY 182353
SVRALY
NYC035-041-043-190015-
/O.NEW.KALY.SV.W.0134.170818T2353Z-170819T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
753 PM EDT FRI AUG 18 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southwestern Hamilton County in eastern New York...
  Western Fulton County in eastern New York...
  Southern Herkimer County in eastern New York...

* Until 815 PM EDT

* At 752 PM EDT, a severe thunderstorm was located over Ohio, or 18
  miles northeast of Utica, moving east at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to trees, and power lines. 

* This severe thunderstorm will be near, 
  Ohio around 755 PM EDT. 

Other locations impacted by this severe thunderstorm include Ingham
Mills, Nobleboro, and Hoffmeister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4330 7515 4330 7512 4332 7510 4333 7508
      4348 7509 4338 7452 4302 7465 4316 7512
      4322 7507 4323 7507 4323 7510 4325 7513
      4325 7515 4326 7516
TIME...MOT...LOC 2352Z 281DEG 31KT 4332 7503 

HAIL...<.75IN
WIND...60MPH
 
$$

SND
1 follow-up statement
040 
WWUS51 KALY 190014
SVSALY

Severe Weather Statement
National Weather Service Albany NY
814 PM EDT FRI AUG 18 2017

NYC035-041-043-190023-
/O.EXP.KALY.SV.W.0134.000000T0000Z-170819T0015Z/
Hamilton NY-Fulton NY-Herkimer NY-
814 PM EDT FRI AUG 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMILTON...
WESTERN FULTON AND SOUTHERN HERKIMER COUNTIES WILL EXPIRE AT 815 PM
EDT...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.  However gusty 
winds, lightning and heavy rain are still possible with this 
thunderstorm.

LAT...LON 4330 7515 4330 7512 4332 7510 4333 7508
      4348 7509 4338 7452 4302 7465 4316 7512
      4322 7507 4323 7507 4323 7510 4325 7513
      4325 7515 4326 7516
TIME...MOT...LOC 0013Z 281DEG 31KT 4329 7480 

$$

SND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:01 PM EDT, 52 minutes earlier.

Area forecast discussion, Aug 18, 7:01 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Albany NY
701 PM EDT Fri Aug 18 2017

.SYNOPSIS...
Scattered showers and muggy conditions will continue into tonight
ahead of a cold front. Behind this front, most of Saturday
looks fair and breezy before a second cold front crosses the
area Saturday night with a chance for showers and thunderstorms.
Fair weather and seasonable temperatures are forecast for
Sunday.

&&

.NEAR TERM /UNTIL 7 AM SATURDAY MORNING/...
At 7 PM...after coordination with surrounding offices, have
decided to cancel severe thunderstorm watch.

Previous...
Strongest storms are now over Dutchess and Litchfield Counties.
They appear to be sub-severe, but likely producing high
rainfall rates. A second line of storms has developed in clear
area over central New York and extends from near watertown to
Syracuse southwest towards Elmira. A couple of cells in this
line have lightning. This line of storms will likely reach
Herkimer County between 730 and 8 PM. HRRR shows the line of
storms reaching the Hudson Valley between 11PM and midnight and
then weakening.

Lingering showers and thunderstorms this evening will exit east
but since the primary cold front lags behind, there will be a
threat for clouds and isolated to scattered showers into the
late night tonight. Patchy fog also expected in areas that see
clearing and have moist ground from today's rainfall.

&&

.SHORT TERM /7 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
After some early morning fog and stratus burns off, Clearing is
progged by models to be over the Albany Forecast Area on
Saturday until late in the day or early evening when next cold
front approaches.

Trailing strong upper energy tracks through the region Saturday
night the boundary layer thermal gradient associated with the
low level cold front also tracks though. The upper jet is
fairly strong for this time of year also. Surface based
instability is expected to be limited but midlevel lapse rates
are forecasted to steepen considerably. West low level flow does
not suggest much convergence but the low level temperature and
dew point boundary could provide enough forcing to support some
isolated to scattered shower and thunderstorm activity during
the evening and overnight. Lows Saturday in the 50s and 60s. Highs
Saturday in the 80s but mid to upper 70s higher terrain.

Dry weather returns Sunday but even with cooler boundary layer
temperatures west to northwest boundary layer flow and
considerable sunshine, highs Sunday should be in the 80s again
with mid 70s higher terrain. Sunday night is expected to be
mainly clear with lows in the 50s to around 60.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
The long term portion of the forecast starts out with fair weather
and summer-like warmth, as a ridge of high pressure moves across the
region and off the mid Atlantic coast. Relatively high mid level
heights and subsidence should allow daytime highs to reach the mid
80s in valleys Monday, with upper 70s/lower 80s across higher
terrain, followed by 85-90 for valleys, and 80-85 across higher
elevations Tuesday. Last time Albany hit 90 was on June 13
(KGFL, June 12 and KPOU, July 21), and we have a shot to do it
again on Tuesday. An approaching cold front could spark some
showers/thunderstorms late Tuesday afternoon, mainly across the
western Adirondacks. Overnight lows Monday night should mainly
be in the lower/mid 60s, except for some 50s across higher
terrain.

For Tuesday night-Wednesday, a cold front is expected to approach
from the northwest. The uncertainty at this time is how quickly
and how much the low strengthens. This also impacts frontal
timing across the region, with the general consensus of a late
night/early morning frontal passage. This would tend to decrease
the overall threat for severe weather on Wednesday. However, a
slower frontal passage for sometime later Wednesday would
increase this potential, as mid tropospheric winds would be
quite strong, combined with better instability for the afternoon
hours. For now, have sided with consensus with best chances for
showers/thunderstorms late Tuesday night into Wed morning. It
should be warm/humid Tue night ahead of the front, with lows
mainly in the 60s, then highs Wednesday mainly in the 70s to
around 80 for valleys, and 60s to lower 70s across higher
terrain.

Wednesday night-Thursday, assuming the aforementioned cold front
does not slow down, high pressure is expected to build in from
southern Canada and the Great Lakes region with cooler and less
humid conditions. There could be a few showers across mainly higher
elevations of the southern Adirondacks/southern VT due to lingering
cold air aloft and some mid/upper level cyclonic flow. Expect lows
Wed night mainly in the 50s, with some 40s expected in sheltered
upland valleys; highs Thursday mainly in the 70s for lower
elevations, and 60s across higher terrain.

Cold advection continues on Friday with generally fair weather,
but cool, fall- like conditions expected. Lows in the 40s and
50s and highs in the 60s and 70s.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
Showers continue across the forecast area this afternoon ahead
of an upper-level disturbance. There is a moist tropical airmass
in place, so the showers will contain periods of heavy
downpours. TEMPO groups for IFR visibility have been added to
account for the elements of heavy rainfall. An isolated
thunderstorm cannot be ruled out, but thus far, activity has
been sporadic and so TS was not included in the TAFs. Coverage
of showers will begin to decrease from northwest to southeast
this evening, but pockets of rainfall could persist until around
midnight.

During the overnight period, indications are that a low-level
stratus deck will form late. These clouds may be accompanied by
reduced visibility. There is a window for some clearing late
this evening and early tonight. If this occurs, then fog would
become more of an issue. Greatest potential for clearing and
dense fog development appears to be at KGFL. Conditions improve
a few hours after sunrise on Saturday with conditions becoming
VFR as a slightly drier airmass builds in.

Winds this afternoon will be from the south at around 5 to 10
kt, except stronger with some gusts to around 20 kt at KALB.
Winds tonight will become light and variable, increasing to
around 5 kt out of the west Saturday morning.

Outlook...

Saturday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: High Operational Impact. Likely SHRA...TSRA.

&&

.FIRE WEATHER...
Scattered showers and muggy conditions will continue into tonight
ahead of a cold front. Behind this front, most of Saturday
looks fair and breezy before a second cold front crosses the
area Saturday night with a chance for showers and thunderstorms.
Fair weather and seasonable temperatures are forecast for
Sunday.

RH values will be near 100 percent at night. RH values will be
50 to 65 percent Saturday and Sunday afternoon.

Winds will be south at 15 mph or less through tonight when winds
shift to west. Winds will be west at 15 mph or less Saturday,
and northwest at 15 MPH or less on Sunday.

&&

.HYDROLOGY...
A frontal system will bring showers and thunderstorms to the
region through late tonight. Locally heavy downpours are
possible. Heavy downpours may lead to minor flooding of poor
drainage, urban and low lying areas. Main stem rivers may see
some minor rises, but no river flooding is expected with this
rainfall.

Total rainfall amounts through tonight will be variable
depending on exactly where showers/thunderstorms track. While
most areas should see at least a half inch of rain, its possible
that some point locations may see an inch or two of rain.

Other isolated to scattered thunderstorms are possible Saturday
night along a reinforcing cold front. Less humid air will start
to work its way into the region after the cold front tracks
through. Drier weather is expected Sunday into Monday.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.EQUIPMENT...
While repairing the azimuthal gear box, radar technicians have
determined that the bull gear on KENX radar needs to be
replaced. This will require the radar to be out of service until
at least next Friday, August 25th.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...SND
NEAR TERM...SND
SHORT TERM...SND
LONG TERM...SND
AVIATION...IAA/Thompson
FIRE WEATHER...SND
HYDROLOGY...SND
EQUIPMENT...
Hazardous weather outlook, Aug 18, 6:59 PM EDT, 54 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
659 PM EDT Fri Aug 18 2017

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-191100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
659 PM EDT Fri Aug 18 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York and southern Vermont.

.DAY ONE...Tonight.

Thunderstorm are possible this evening. Storms will be capable of
producing locally heavy downpours which will lead to ponding of water
on roadways and possibly minor flooding of poor drainage and low
lying areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance for thunderstorms Tuesday night and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 18, 3:09 PM EDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Albany NY
309 PM EDT FRI AUG 18 2017

MAZ001-181945-
Northern Berkshire-
309 PM EDT FRI AUG 18 2017

...A SHOWER WILL AFFECT NORTHEASTERN BERKSHIRE COUNTY...

At 309 PM EDT, a shower was located over Florida, or over North
Adams, moving northeast at 25 mph.

Winds in excess of 30 mph are possible with this shower.

this shower will remain over mainly rural areas of northeastern
Northern Berkshire County, including the following locations: Hairpin
Turn, East Renfrew, Whitcomb Summit, Eastern Summit, West Summit,
Zylonite, Noel Field, Briggsville, North Adams State College Athletic
Field and Drury.

Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4269 7295 4269 7298 4268 7298 4267 7300
      4266 7298 4267 7296 4265 7295 4262 7310
      4273 7314 4274 7311 4274 7303 4270 7302
      4270 7295
TIME...MOT...LOC 1909Z 245DEG 22KT 4269 7306

DBT
Special weather statement, Aug 18, 3:57 PM EDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Albany NY
357 PM EDT FRI AUG 18 2017

NYZ063-064-182100-
Western Ulster-Eastern Ulster-
357 PM EDT FRI AUG 18 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER COUNTY...

At 357 PM EDT, a strong thunderstorm was located over Kerhonkson, or
near Ellenville, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  High Falls around 420 PM EDT.
  New Paltz and Tillson around 425 PM EDT.
  Highland around 435 PM EDT.
  Port Ewen around 440 PM EDT.

Other locations impacted by this storm include Cherrytown, Rosendale,
Maple Hill, Forest Glen, Fantinekill, Stone Ridge, Elting Corners,
Marbletown, Mombaccus and Cottekill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4170 7437 4182 7438 4192 7396 4190 7396
      4182 7395 4177 7395 4175 7394 4172 7395
      4169 7394
TIME...MOT...LOC 1957Z 261DEG 21KT 4178 7428

DBT
Special weather statement, Aug 18, 5:00 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Albany NY
500 PM EDT FRI AUG 18 2017

CTZ001-NYZ064>066-182200-
Northern Litchfield-Eastern Dutchess-Western Dutchess-Eastern Ulster-
500 PM EDT FRI AUG 18 2017

...A THUNDERSTORM WITH TORRENTIAL RAINFALL WILL AFFECT WEST CENTRAL
LITCHFIELD...EAST CENTRAL ULSTER AND CENTRAL DUTCHESS COUNTIES...

At 458 PM EDT, a thunderstorm was located over Hyde Park, or 7 miles
north of Poughkeepsie, moving east at 20 mph.

Torrential rainfall is occurring with this storm and will cause
ponding of water on roadways and some flooding of poor drainage and
low lying areas. Do not drive your vehicle through flooded roadways.
Also, winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Pleasant Valley around 515 PM EDT.
  Stanfordville around 535 PM EDT.
  Millbrook around 540 PM EDT.
  Dover Plains around 555 PM EDT.
  Amenia and Sharon around 600 PM EDT.

Other locations impacted by this storm include Salt Point, Norrie
Heights, Lithgow, Hoxie Corner, Skiff Mountain, Haviland, Smithfield,
South Amenia, Shunpike and Shekomeko.

LAT...LON 4170 7402 4188 7405 4198 7347 4171 7342
TIME...MOT...LOC 2058Z 262DEG 16KT 4180 7395

IAA
Special weather statement, Aug 18, 5:28 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Albany NY
528 PM EDT FRI AUG 18 2017

NYZ063>066-182230-
Eastern Dutchess-Western Ulster-Western Dutchess-Eastern Ulster-
528 PM EDT FRI AUG 18 2017

...A THUNDERSTORM WITH TORRENTIAL RAINFALL WILL AFFECT SOUTHEASTERN
ULSTER AND SOUTHERN DUTCHESS COUNTIES...

At 526 PM EDT, a thunderstorm was located over Bloomingburg, or 8
miles north of Middletown, moving east at 40 mph.

Torrential rainfall is occurring with this storm and will cause
ponding of water on roadways and flooding of poor drainage and low
lying areas. Do not drive your vehicle through flooded roadways.
In addition, poor vsibilities will make driving very difficult.

Winds gusts in excess of 30 mph are possible with this storm.

This storm will be near...
  Wallkill around 545 PM EDT.
  Modena around 550 PM EDT.
  Plattekill around 555 PM EDT.
  Beacon and Marlboro around 600 PM EDT.
  Wappingers Falls around 605 PM EDT.
  Fishkill and Myers Corner around 610 PM EDT.
  Hopewell Junction around 615 PM EDT.
  Pawling around 630 PM EDT.

Other locations impacted by this storm include Stormville, Baker
Corner, Knapps Corner, Beekman, Dwaarkill, New Hamburg, Glenham,
Clove Valley, Poughquag and Pecksville.

LAT...LON 4145 7400 4152 7400 4159 7396 4158 7405
      4160 7407 4160 7409 4162 7413 4158 7413
      4160 7425 4163 7426 4159 7436 4164 7439
      4167 7444 4165 7352 4153 7353 4149 7393
      4144 7398
TIME...MOT...LOC 2126Z 274DEG 35KT 4158 7444

IAA
Special weather statement, Aug 18, 6:24 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Albany NY
624 PM EDT FRI AUG 18 2017

NYZ064>066-182330-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
624 PM EDT FRI AUG 18 2017

...A THUNDERSTORM WITH TORRENTIAL RAINFALL WILL AFFECT SOUTHEASTERN
ULSTER AND SOUTHERN DUTCHESS COUNTIES...

At 623 PM EDT, a thunderstorm was located over Gardnertown, or near
Walden, moving east at 20 mph.

Torrential rainfall is occurring with this storm and will cause
ponding of water on roadways and flooding of poor drainage and low
lying areas. Do not drive your vehicle through flooded roadways.
In addition, poor vsibilities will make driving very difficult.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Beacon around 640 PM EDT.
  Marlboro around 645 PM EDT.
  Wappingers Falls around 655 PM EDT.
  Fishkill around 700 PM EDT.
  Myers Corner around 705 PM EDT.
  Hopewell Junction around 715 PM EDT.
  Pawling around 730 PM EDT.

Other locations impacted by this storm include Tuckers Corner,
Stormville, Knapps Corner, Beekman, New Hamburg, Glenham, Clove
Valley, Poughquag, Billings and Pecksville.

LAT...LON 4145 7400 4152 7400 4157 7396 4159 7396
      4158 7405 4160 7407 4160 7409 4162 7413
      4158 7413 4159 7420 4166 7420 4170 7361
      4152 7360 4149 7393 4144 7398 4145 7399
TIME...MOT...LOC 2223Z 266DEG 16KT 4155 7410

IAA
Special weather statement, Aug 18, 7:18 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Albany NY
718 PM EDT FRI AUG 18 2017

NYZ032-033-038-190015-
Northern Herkimer-Hamilton-Southern Herkimer-
718 PM EDT FRI AUG 18 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HAMILTON AND
HERKIMER COUNTIES...

At 717 PM EDT, radar indicated thunderstorms were located along a
line extending from 6 miles southeast of Indian River to Boonville
to near Verona. Movement was east at 25 mph.

Winds in excess of 40 mph are possible with these storms.

These storms will be near...
  Big Moose around 800 PM EDT.
  Newport, Middleville, Poland and Cold Brook around 815 PM EDT.

Other locations impacted by these storms include Beaver River, West
Frankfort, Nobleboro, Curtis, Farrel Corner, Countryman, Quaker
Beach, First Lake, Burrell Corners and Partlow.

Torrential rainfall is occurring with some of the storms and will
cause ponding of water on roadways and flooding of poor drainage and
low lying areas. Do not drive your vehicle through flooded roadways.

LAT...LON 4322 7507 4326 7516 4330 7515 4333 7508
      4404 7516 4410 7451 4349 7458 4305 7484
      4307 7520
TIME...MOT...LOC 2317Z 265DEG 21KT 4390 7523 4346 7529 4317 7553

IAA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:51 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer3 hr
Aug 18, 3:06 PM EDTSpecial Weather StatementALYUlster54 min
Aug 18, 3:57 PM EDTSpecial Weather StatementALYUlster63 min
Aug 18, 5:00 PM EDTSpecial Weather StatementALYDutchess60 min
Aug 18, 5:28 PM EDTSpecial Weather StatementALYPutnam62 min
Aug 18, 6:24 PM EDTSpecial Weather StatementALYPutnam66 min
Aug 18, 7:18 PM EDTSpecial Weather StatementALYHerkimer57 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.